MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION 2CM PERIPHERAL CUTTING BALLOON; CATHETER, PERCUTANEOUS, CUTTING/SCORING

BOSTON SCIENTIFIC CORPORATION 2CM PERIPHERAL CUTTING BALLOON; CATHETER, PERCUTANEOUS, CUTTING/SCORING
Model Number 24628
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that blade detachment occurred.The 50% stenosed target lesion was located in the non-tortuous arteriovenous fistula.An 8.00mm/2.0cm/50cm peripheral cutting balloon was selected for use.During the procedure, a 7fr non-boston scientific sheath was placed in the vessel and a 0.35 mustang balloon catheter was used first.Subsequently, angiography shows residual stenosis, so a cutting balloon was needed.The pcb device was opened and loaded onto a v-18 guidewire across the lesion and then inflated to nominal pressure.The device was then removed and found the metal cutters were coming off the balloon.All the metal cutting pieces of the balloon were accounted for and nothing was left inside the patient.The procedure was completed, and no complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the pcb 8.00mm/2.0cm/50cm otw - us was received for analysis.A visual examination of the returned device identified that the balloon had been inflated.The investigator attached the device to an encore inflation unit and filled the balloon with liquid to facilitate an inspection of the blades.The balloon of the device was visually examined, and no issues were noted.A visual examination was performed on the returned device.It was noted that approximately 16mm of the proximal end of one blade had lifted distally from its pad.The remaining 4mm of the blade remained fully bonded to the balloon material.The damage identified is consistent with excessive force being applied when resistance is encountered during the withdrawal of the device through the sheath.All other blades were intact and fully bonded to the balloon material.No issue was observed with the tip or markerbands of the device.A visual and tactile examination found no kinks or damage to the shaft of the device.

Brand Name
2CM PERIPHERAL CUTTING BALLOON
Common Device Name
CATHETER, PERCUTANEOUS, CUTTING/SCORING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18484123
Report Number2124215-2023-75187
Device Sequence Number9133861
Product Code PNO
UDI-Device Identifier08714729813798
UDI-Public08714729813798
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K151253
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/29/2025
Device Model Number24628
Device Catalogue Number24628
Device Lot Number0031718121
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/21/2023
Supplement Date Received by Manufacturer01/16/2024
Initial Report FDA Received Date01/10/2024
Supplement Report FDA Received Date02/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE: V-18 CONTROLWIRE.; GUIDEWIRE: V-18 CONTROLWIRE.
Patient SexUnknown